MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. ULTHERA SYSTEM

MERZ NORTH AMERICA, INC. ULTHERA SYSTEM
Model Number UC-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Neuropathy (1983); Swelling/ Edema (4577)
Date of Event 06/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As this report originated from russia, no devices could be requested for return to do the war with ukraine and related export ban.Additional information regarding the patient, treatment details, and updates on the patient's condition were requested on (b)(6)2022.No additional information is available at this time.If additional information becomes available, a supplemental medwatch will be submitted.
 
Event or Problem Description
On 29-aug-2022, a merz russia affiliate reported via email of a potential ulthera adverse event.The affiliate stated: "on (b)(6) the patient i.O.V.(37 years old) had treatment with ulthera procedure (5 plus protocol).Photos before and after procedure was not taken.The ketanov was given before the procedure.After ulthera procedure the patient had disport procedure (60 units).A week later the patient informed the physician about numbness on the face.Due to the patient's location in spain for that time it was not possible for the physician to examine her.The physician explained via the phone call that such hp (numbness) is possible and asked to be in touch.On august, 18, the patient informed the physician that she is in clinic cause of difficulty in breathing, tongue edema and nasal congestion.On mri and ct there was not found any pathology; reflexes are normal.The physician asked the patient the mri and kt conclusion and also suggested to have a consultation with neurologist online.The patient hasn't answered to the physician for the present time." additional treatment information was received from the merz russia affiliate on (b)(6) 2022.According to the physician, this was the patient's first ultherapy treatment and has no history of other treatments in the area.It was reported that no malfunctions occurred with the ulthera devices during treatment.This patient was treated with 504 lines using ds 7-3.0 and ds 4-4.5 transducers.No lidocaine was provided to this patient prior to treatment, and the physician reported the patient had no symptoms/complaints and treatment went normally.No additional information is available at this time.
 
Additional Manufacturer Narrative
As this report originated from russia, no devices could be requested for return due to the current conflict with ukraine and related export ban.Additional information regarding the patient, treatment details, and updates on the patient's condition were requested on 01-sep-2022, 08-sep-2022, 20-sep-2022, and 04-oct-2022.On 05-oct-2022 the affiliate reported no additional information has been received for this event.A support log was received on 11-sep-2022.Upon initial evaluation, a time/date inaccuracy issue was found on ulthera control unit (serial number: (b)(6) ) indicating a depleted internal battery which stores information regarding dates of treatment.This issue would not cause or contribute to the reported event.A support log was able to be retrieved using the patient identifier.A review of the support log revealed ulthera control unit (serial number: (b)(6) ), handpiece (serial number: (b)(6) ), and two transducers were used during this treatment: ds 7-3.0 (serial number: (b)(6) and ds 4-4.5 (serial number: (b)(6) ).The affiliate also reported transducer ds 4-4.5 (serial number: (b)(6) ) was used during this treatment; however, this device was not identified in the therapy trace logs as used on this patient.Additional review of the log revealed 504 total lines were delivered to the full face and submentum.A device history record (dhr) review was completed for all devices identified / reported for this event.A review of the dhr for the ulthera control unit, handpiece, and transducers (b)(6) and (b)(6) found no deviations, non-conformances, or rework were associated with the manufacture of these devices.All tests passed on first attempt.A review of the dhr for transducer (b)(6) (not identified in support log as used during this treatment) found no deviations, non-conformances, or rework was associated with the manufacture of this device.One functional verification test failed due to a contact issue.This test was performed again with no rework required and passed on its subsequent attempt.All other testing passed on the first attempt.A review of the current ultherapy patient complaint trend analysis for the reported issues of "patient neuropathy or paresthesia" and "patient edema - minor" revealed that these issues are within allowable limits and will continue to be monitored.A review of the patient complaint trend analysis for the reported issue of "patient other" revealed that the issue has not occurred at a high enough frequency to generate a trend and will continue to be monitored.A review of the current ultherapy product complaint trend analysis for the reported issue of "time/date inaccurate" revealed the trend is within allowable limits and will continue to be monitored.The investigation found no evidence of a device malfunction occurring during treatment, and it is unconfirmed whether a merz/ulthera device caused or contributed to the event.However, a causal relationship to ultherapy treatment cannot be ruled out with certainty as potential treatment for tongue edema and difficulty breathing was deemed necessary to prevent a life-threatening condition.No additional information is available at this time.If additional information becomes available, a supplemental medwatch form will be submitted.
 
Event or Problem Description
On 29-aug-2022, a merz russia affiliate reported via email of a potential ulthera adverse event.The affiliate stated: "on june, 25, the patient i.O.V.(37 years old) had treatment with ulthera procedure (5 plus protocol).Photos before and after procedure was not taken.The ketanov was given before the procedure.After ulthera procedure the patient had disport procedure (60 units).A week later the patient informed the physician about numbness on the face.Due to the patient's location in spain for that time it was not possible for the physician to examine her.The physician explained via the phone call that such hp (numbness) is possible and asked to be in touch.On (b)(6) , the patient informed the physician that she is in clinic cause of difficulty in breathing, tongue edema and nasal congestion.On mri and ct there was not found any pathology; reflexes are normal.The physician asked the patient the mri and kt conclusion and also suggested to have a consultation with neurologist online.The patient hasn't answered to the physician for the present time." the last report from the patient only stated that she was feeling discomfort on the face area and throat.Additional treatment information was received from the merz russia affiliate on 07-sep-2022.According to the physician, this was the patient's first ultherapy treatment and has no history of other treatments in the area.It was reported that no malfunctions occurred with the ulthera devices during treatment.This patient was treated with 504 lines using ds 7-3.0 and ds 4-4.5 transducers.No lidocaine was provided to this patient prior to treatment, and the physician reported the patient had no symptoms/complaints/discomfort and treatment went normally.Additional attempts were made to obtain a status update on this patient, and the merz russia affiliate stated that as of 05-oct-2022 no additional information was obtained.No additional information is available at this time.

Brand Name
ULTHERA SYSTEM
Common Device Name
ULTHERA SYSTEM
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer (Section G)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer Contact
robert wdowicki
13900 w. grandview parkway
sturtevant, WI 53177
2628353396
MDR Report Key15512248
Report Number3006560326-2022-00006
Device Sequence Number20313426
Product Code OHV
UDI-Device Identifier00840763100216
UDI-Public00840763100216
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K180623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUC-1
Device Catalogue Number87035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient SexFemale
Patient Weight54 KG